Alert archive / Texas / Red Flag Warnings in 2022
Red Flag Warning 4, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Mar 15, 2022, 2:31 PM CDT for 8 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2022, 2:31 PM CDT (19:31 UTC)
- Expired
- Mar 15, 2022, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 7.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
065 WWUS84 KBRO 151931 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 231 PM CDT Tue Mar 15 2022 ...Threat for Rapidly Spreading Wildfires Continues This Afternoon... .The combination of gusty north winds, very low humidity, very dry grasses and brush, and warm temperatures will allow for any wildfire that begins away from the Lower Texas coast to spread rapidly through late afternoon. Already today, at least one small brush fire was noted in Starr County. Residents should be very vigilant with items that could create sparks and ignite the dry grasses and brush. TXZ248>255-353-152300- /O.NEW.KBRO.FW.W.0004.220315T1931Z-220315T2300Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Northern Hidalgo- 231 PM CDT Tue Mar 15 2022 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR RAPIDLY SPREADING WILDFIRE FOR ALL BUT COASTAL CAMERON THROUGH KENEDY COUNTY... The National Weather Service in Brownsville has issued a Red Flag Warning, which is in effect until 6 PM CDT this evening. * AFFECTED AREA...Zapata, Jim Hogg, Brooks, Inland Kenedy, Starr, Southern Hidalgo, Inland Willacy, Inland Cameron, and Northern Hidalgo Counties. * TIMING...Through 6 PM CDT. * WIND...North 15 to 20 mph with gusts to 25 mph. * HUMIDITY...10 to 15 percent * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means critical fire weather conditions are occurring now...or will shortly. In general...these conditions include sustained 20 foot winds of 25 MPH or greater...humidity ranging from below 25 percent in Zapata County to below 45 percent along the coast...each lasting for 2 hours or longer... and cured fuels. Humidity below 25 percent in most areas will trigger fire danger at lower wind speeds. Detailed decision tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$ 52/BSG
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Mar 15, 12:17 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Mar 15, 12:17 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 1217 PM CDT Tue Mar 15 2022 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Clears skies can be seen across Deep South Texas thanks to a cold front that moved through the area earlier today. VFR conditions will continue to prevail through the TAF period. The only caveat is at BRO where short range models continue to keep an area of fog developing early Wednesday morning due to shallow moisture return and low winds. IFR conditions are expected at BRO for a few hours before returning to VFR around daybreak. Winds will remain a bit gusty early this afternoon in wake of the front but will decrease this evening into Wednesday. && .PREV DISCUSSION... /issued 731 AM CDT Tue Mar 15 2022/ DISCUSSION...The low clds and low vsbys are eroding away quickly from west to east this morning as the lower surface dewpoints move in from the W-NW. Accordingly, the Dense Fog Advisories for the area have been allowed to expire. PREV DISCUSSION... /issued 631 AM CDT Tue Mar 15 2022/ DISCUSSION...Updated for latest aviation discussion below. AVIATION...IR satl imagery and surface obs are indicating that the ceilings and vsbys are steadily improving across the RGV airports allowing for improving aviation conditions this morning. Will mention a couple of more hours of IFR/MVFR conditions, but these should be trending quickly towards VFR levels as the drier air moves into the region from the west. Short range guidance is bringing a small area of fog back to Cameron County due to shallow moisture return and light and variable surface winds. This area looks to only impact the BRO airport early Wed morning. PREV DISCUSSION... /issued 410 AM CDT Tue Mar 15 2022/ SHORT TERM (Today through Wednesday): IR satl imagery and surface obs indicate that the cold front has cleared through the western third of Deep South TX and is progressing steadily eastward towards the lower TX coastline. To0 the southeast of the front, low clds and pretty widespread fog has developed across the inland areas and extending out into the Bay and Gulf waters out to about 20 NM offshore. Expect these areas of low clds and fog to persist over the next several hours until the drier air after the cold front pushes eastwards. Will maintain the Dense Fog Advisories for all of Kenedy, Willacy and Cameron Counties and the adjacent Bay and Gulf waters out to 20 NM offshore through at least 12Z this morning. After the cold front moves offshore later this morning, drier air will allow for plenty of sunshine to develop over the region allowing for the high temps to warm up nicely ranging from near 80 just inland from the coastline to the mid 80s at the Falcon Reservoir. The PGF behind the cold front will remain pretty weak with the surface flow becoming more light and variable later tonight through Wed morning. The surface flow will then become more E-SE by Wed afternoon as the surface ridging shifts eastwards. The returning WAA will combine with the good daytime heating to push the temps back up into the 80- 90 degree range late Wed. The drier air moving into the RGV after the fropa will combine with the clr skies and the weak surface winds to allow for good radiational conditions tonight with lows dropping mid to upper 40s/lower 50s. The latest temp guidance from the NAM/GFS and ECMWF are in pretty close agreement and will stick closer to the warmer side of guidance through Wed. The latest 00Z BRO sounding showed very limited CAPE and PWAT values in place over the RGV. Accordingly, the latest radar imagery shows that all of the conv associated with the cold front has remain confined to the offshore waters of the Mid and Upper TX coastline early this morning. So the window of opportunity for conv looks to be closing pretty quickly for the region as the cold front pushes offshore. Will not include any significant pops for the region this morning. LONG TERM (Wednesday Night through Monday): Wednesday night will be calm before winds begin to increase by Thursday afternoon due to a digging mid-level trough moving east through central Texas. Cold front is still forecast to move through the CWA by Friday morning. Friday will be breezy following the frontal passage and showers and thunderstorms on Friday and Saturday have pushed further east giving only the Gulf Waters a slight chance for precipitation now. Models have significantly dropped the POPs over the RGV for the weekend. Temperatures are expected to drop about 5 to 10 degrees from Thursday to Friday. Though, this weekend is still expected to be pleasant with temperatures in the 70s and 80s. Monday will be warm and breezy ahead of the next 500mb level trough as the pressure gradient tightens over southern Texas. Convection over the coastal counties and Gulf Waters looks to be more favorable ahead of the incoming front so if we do see rain, there may be thunderstorms that form as well. The front appears to move through the CWA by Tuesday morning, but that is past the Long Term period so will continue to monitor exact timing of that next front. Monday is forecast to be the warmest day in the Long Term period with highs in the mid 80s and upper 90s out west. As mentioned in the previous discussion, RH values for Monday are still above fire weather concerns at this time. Fire Weather: Drier air moving in behind the cold front that will clear through Deep South TX later this morning will lower the RH values into the teens/lower 20% range across most of Deep South TX by this afternoon. The 20 foot winds will likely remain too weak to reach RFD/RFW criteria at this time. MARINE (Now through Wednesday): Since the PGF after the fropa is expected to remain pretty weak this morning morning, expect the winds and seas to remain only in SCEC territory for today over the Gulf waters. The winds and seas will decrease pretty steadily later tonight into Wed morning as the center of the surface ridging moves over the TX coastline. The PGF will then start to strengthen a bit as the center of the surface ridging moves eastwards allowing for return of the SE surface winds. Dense Fog will continue to be an issue for a few more hours across the Laguna Madre and the lower TX Gulf Waters out to 20 NM offshore. The vsbys will then improve pretty quickly as the surface winds shift around from the W-NW allowing drier air to move into the region. (Wednesday Night through Monday): Slight chance of showers and thunderstorms are expected over the Gulf Waters with the incoming cold front on Friday. Small Craft Exercise Caution/Small Craft Advisories may be needed throughout the day. Weak shortwaves move through the Gulf of Mexico this weekend bringing a slight chance of showers for Saturday and Sunday afternoons. Though, Monday has the best chance for thunderstorms over the Gulf Waters ahead of the next front. Winds also increase as the pressure gradient tightens and Small Craft Advisory may be needed for Monday. Wave heights are expected to stay mostly favorable between 3 to 5 feet for most of the Long Term period until Monday when southerly flow increases and waves get up to 6 to 7 feet. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 52 74 60 / 0 0 0 0 BROWNSVILLE 82 53 81 62 / 0 0 0 0 HARLINGEN 83 50 82 60 / 0 0 0 0 MCALLEN 85 51 85 61 / 0 0 0 0 RIO GRANDE CITY 85 47 87 58 / 0 0 0 0 SOUTH PADRE ISLAND 72 58 69 62 / 0 0 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: https://weather.gov/rgv 68-McGinnis/Aviation
Hazardous weather outlook, Mar 15, 12:55 PM CDT, 1 hour 36 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 1255 PM CDT Tue Mar 15 2022 TXZ248>257-351-353-160000- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 1255 PM CDT Tue Mar 15 2022 This Hazardous Weather Outlook is for Deep South Texas and the Rio Grande Valley. .DAY ONE...This Afternoon and Tonight An elevated threat for rapid spread of wildfire will continue through 4 PM due to the combination of cured fuels, low to very low humidity, and winds 15 mph with gusts to 20 mph. At the beaches of South Padre Island and Boca Chica, moderate rip currents and choppy waves will make swimming difficult. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Elevated rip and south to north longshore currents are expected Thursday, with moderate to potentially strong rip currents Friday and Saturday, then again later Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-160000- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 1255 PM CDT Tue Mar 15 2022 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Small Craft Advisory conditions will be possible Friday due to north winds 20 to 25 knots and seas approaching 7 feet, and again Monday with south winds increasing to 20 to 25 knots and seas building to or above 7 feet. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Update: 52/BSG
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 12:55 AM CDT | Dense Fog Advisory | BRO | Cameron, Kenedy, Willacy | 6 hr |
| Mar 15, 12:55 AM CDT | Marine Dense Fog Advisory | BRO | 6 hr |
Nearby
Red Flag Warnings in Texas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.